[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 17, 1977

Inflammation of Malignant Skin Involvement With Fluorouracil

Author Affiliations

Exeter Hospital
Exeter Clinic Exeter, NH

JAMA. 1977;238(16):1722. doi:10.1001/jama.1977.03280170016009

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  A localized, recurrent rash developed in a patient with cancer of the breast on three occasions during a series of injections of fluorouracil. A number of biopsy specimens, taken from apparently normal skin in the area after the eruption had subsided for the third time, showed cancer cells within small vascular channels.

Report of a Case.—  A 46-year-old woman underwent a modified radical mastectomy on May 9,1974. Seven of seven lymph nodes in the specimen contained cancer. By early fall she noted "blisters" in the scar; biopsy specimens of the blisters revealed recurrent carcinoma. Radiotherapy was begun on Nov 29,1974, and was completed on Jan 17,1975.From Feb 10, 1975, until early July of that year, the patient received intravenous injections of fluorouracil. A rash appeared after the second dose, and administration of the drug was withheld. Within two weeks the rash had gone, and administration of

×